MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-Q180
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Peeled/Delaminated (1454); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has been evaluated by olympus.Preliminary findings are reported.The definitive cause of the customer's experience cannot be determined at this time.The investigation is ongoing.Physical evaluation of the complaint device reveals: the insertion tube is leaking.The distal tip cover glue is cracked.The insertion tube is peeling badly and the sheath is torn.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during reprocessing of an evis exera ii bronchovideoscope, a hole was found in the distal tip.There was no patient contact/impact related to this occurrence.
 
Additional Manufacturer Narrative
This reported is being updated to provide investigation findings and additional information provided by the customer.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.The instructions for use (ifu) shipped with the device provides the user the following information related to the reported event: in ifu (reprocessing manual), influence of the chemical used exerted on the suggested event was described as follows; 1.4 precautions: this instruction manual specifies disinfection agents and endoscope reprocessors for cleaning, high-level disinfection and sterilization which can be used in combination with the endoscope, and those disinfection agents and endoscope reprocessors which cannot be used with the endoscope.For those that are not listed in this manual, contact olympus-designated service centers, olympus branches or sales representatives.In case that inappropriate disinfection agents or endoscope reprocessors are used, deterioration of the endoscope may be accelerated and parts of the endoscope may come off and may have an adverse effect on patients¿ health.When using these disinfection agents and endoscope reprocessor, follow their instruction manual.Olympus does not guarantee effective cleaning, disinfection and sterilization results in endoscope reprocessors.Contact the manufacturers of those disinfection agents and endoscope reprocessor.3.2 inspection of the endoscope: 5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.Conclusion: the cause is presumed to be chemical stress or physical stress to the insertion section.According to investigation results, multiple cracks of the insertion section¿s resin were discovered.Therefore, it is presumed that strong chemical stress was applied to the insertion section.The cause of chemical stress was assumed to be an impact of chemical agent used.It presumed that while chemical stress was applied to the insertion section, physical stress was additionally applied to the insertion section, and then, it resulted in the suggested event.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11141579
Report Number8010047-2021-01133
Device Sequence Number16318713
Product Code EOQ
UDI-Device Identifier04953170339301
UDI-Public04953170339301
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-Q180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1